Aripiprazole-Induced Enuresis in a Child with Autistic Disorder


Bozkurt H., Abali O.

NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY, vol.48, no.2, pp.164-166, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 48 Issue: 2
  • Publication Date: 2011
  • Doi Number: 10.4274/npa.y5795
  • Journal Name: NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.164-166
  • Istanbul University Affiliated: Yes

Abstract

Aripiprazole is being increasingly reported to be effective in treating behavioral problems of children with autism. It has fewer side effects with respect to other atypical antipsychotics. However, to our knowledge, in the literature, there is no report on aripiprazole-induced enuresis in children and adolescents diagnosed with autism, although enuresis has been a very rare adverse event observed during the premarketing evaluation of oral aripiprazole. Here, we present a sixteen-year-old boy with diagnosis of autism and epilepsy who developed enuresis after starting aripiprazole and had rapid remission after the discontinuation of the drug. (Archives of Neuropsychiatry 2011; 48: 164-6)